Tennessee, 2018Funnel Cloud in Tennessee, May 26, 2018
May 26, 2018 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms developed across Middle Tennessee during the afternoon and evening hours on May 26. One thunderstorm across Pickett County produced an unusual and rare series of three waterspouts over Dale Hollow Lake.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across Middle Tennessee during the afternoon and evening hours on May 26. One thunderstorm across Pickett County produced an unusual and rare series of three waterspouts over Dale Hollow Lake.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 26, 5:24 PM CST, 21 minutes earlier.
Area forecast discussion, May 26, 5:24 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
624 PM CDT Sat May 26 2018
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Scattered thunderstorms popped up once again today and by this
evening are expected to be confined mainly to southern and eastern
parts of the Mid-State, before undergoing the typical diurnal
dissipation.
Scattered showers and thunderstorms will develop yet again on
Sunday, especially over southern and eastern areas, with very
similar conditions on Monday. It still looks like a band of
subsidence, on the outer fringes of subtropical storm Alberto,
will likely work its way northward into our area Sunday night into
Monday night, as Alberto's center approaches the Gulf Coast, and
should help keep convection limited to the scattered variety for
our neck of the woods. However, expect showers to become numerous
on Tuesday, as Alberto's main moisture field finally starts to
push into the Tennessee Valley. A few thunderstorms will also be
possible on Tuesday. Showers and isolated thunderstorms continue
through Tuesday night and into Wednesday morning, but then should
diminish from the southwest, as the remnants of Alberto pull north
and east of Middle Tennessee.
Even though Alberto will be nothing more than a memory by late
week, our atmosphere will remain infected by sufficient moisture
to keep scattered showers and thunderstorms running each day.
There should be more sunshine, however, by late week, which will
allow highs to push back into the middle 80s to around 90 degrees
by next Friday and Saturday.
The bulk of our rains this upcoming week are expected to occur on
Tuesday and Wednesday, with the western two-thirds of Middle
Tennessee forecast to see between one and two inches of rain, with
locally higher amounts to around 3 inches possible. This will be
in areas just east of Alberto's circulation center, that is
forecast to track northward, very close to the Tennessee River,
Tuesday night and Wednesday morning. An additional inch or so of
rain could fall Thursday and Friday, meaning that some folks could
see upwards of 4 inches during that four-day period. Localized
flooding could become a problem at some point during that four-day
period, and an ESF may be issued at some point over the next day
or so.
&&
.AVIATION...
00Z TAF DISCUSSION.
Radar trends show CKV, BNA, and MQY are VFR, while CSV could see
a possible shower or thunderstorm over the next few hours. All
sites recorded some precipitation this afternoon so have MVFR VIS
reduction late tonight into early tomorrow. BNA and MQT will need
to be monitored for possible IFR VIS late as they saw the more
significant rainfall. After 14Z expect VFR conditions with SCT
dirunal CU and lesser chances for convection than today.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......19
AVIATION........05
Hazardous weather outlook, May 26, 4:00 AM CST, 13 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Sat May 26 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Sat May 26 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Although significant uncertainty still remains to the track and
thus potential impacts of subtropical Storm Alberto, potential
exists for rounds of numerous showers and scattered thunderstorms
to develop across the mid state region Tuesday into Wednesday.
If these showers and thunderstorms continue to develop and
persist over certain locations, localized flooding, especially
for low lying flood prone locations along with creeks and
streams, may be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Tuesday into Wednesday for
any reports of flooding.
31
Funnel Cloud, Pickett
- When
- May 26, 5:45 PM CST
- Where
- Pickett County, 0.67 mi ENE of Sunset
- Reported by
- Social Media
- Coordinates
- 36.534, -85.159
Numerous Facebook photos and videos showed a series of three waterspouts developed over an arm of Dale Hollow Lake next to the Sunset Marina & Resort near the Highway 111 bridge south of Byrdstown. No damage was reported as the waterspouts quickly dissipated as they neared the marina and shoreline. These unusual waterspouts appeared to form as the updraft of a thunderstorm slowly propagated southwestward and interacted with an outflow boundary which was roughly parallel to that portion of Dale Hollow Lake.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Tennessee, May 26 to 27, 20181 death · 2 events
- Flash Flooding and Hail in Nevada, May 26 to 28, 2018$5.0 million · 0.5 in hail · 8 events
- Flash Flooding in West Virginia, May 26 to 28, 2018$3.0 million · 6 events
- Hail and Damaging Winds in Texas, May 26, 2018$49,000 · 1 in hail · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 26 to 27, 201839 events
- Damaging Winds in North Dakota, May 26 to 27, 2018$46,000 · 65 kt wind · 7 events
- Flash Flooding in Virginia, May 26, 2018$50,000 · 2 events
- Wildfire in Colorado, May 26 to 31, 2018$50,000 · 1 event
- High Wind in Colorado, May 26, 2018$40,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Michigan, May 26, 2018$20,000 · 1.25 in hail · 7 events
- Flash Flooding and Hail in Montana, May 26, 20182.5 in hail · 20 events
- Hail and Damaging Winds in Texas, May 26, 2018$18,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760917.